Advanced Search
Article Contents
Article Contents

Parametric nonlinear PDEs with multiple solutions: A PGD approach

Abstract Related Papers Cited by
  • This paper presents some insights into the determination, using the Proper Generalized Decomposition, of multiple solutions of nonlinear parametric partial differential equations. Although the Proper Generalized Decomposition (PGD) is well suited for computing the solution of, possibly nonlinear, parametric problems that vary smoothly with a physical parameter, no work has been achieved for the case of problems that exhibit multiple solutions for some values of a parameter. For two representative cases, we show how an appropriate parametrization, combined to a nonlinear solution procedure can be devised to describe and compute the multiple solutions of a PDE.
    Mathematics Subject Classification: Primary: 65P30, 68U20; Secondary: 74S30.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Ammar, M. Normandin, F. Daim, D. Gonzalez, E. Cueto and F. Chinesta, Non incremental strategies based on separated representations: Applications in computational rheology, Communications in Mathematical Sciences, 8 (2010), 671-695.doi: 10.4310/CMS.2010.v8.n3.a4.


    A. Ammar, F. Chinesta, P. Diez and A. Huerta, An error estimator for separated representations of highly multidimensional models, Computer Methods in Applied Mechanics and Engineering, 199 (2010), 1872-1880.doi: 10.1016/j.cma.2010.02.012.


    A. Ammar, A. Huerta, F. Chinesta, E. Cueto and A. Leygue, Parametric solutions involving geometry: A step towards efficient shape optimization, Computer Methods in Applied Mechanics and Engineering, 268 (2014), 178-193.doi: 10.1016/j.cma.2013.09.003.


    S. Baguet and B. Cochelin, On the behaviour of the ANM continuation in presence of bifurcations, Communications in Numerical Methods in Engineering, 19 (2003), 459-471.doi: 10.1002/cnm.605.


    E. H. Boutyour, H. Zahrouni, M. Potier-Ferry and M. Boudi, Bifurcation points and bifurcated branches by an asymptotic numerical method and Pade approximants, International Journal for Numerical Methods in Engineering, 60 (2004), 1987-2012.doi: 10.1002/nme.1033.


    F. Chinesta, A. Leygue, F. Bordeu, J. V. Aguado, E. Cueto, D. Gonzalez, I. Alfaro, A. Ammar and A. Huerta, PGD-based computational vademecum for efficient design, optimization and control, Archives of Computational Methods in Engineering, 20 (2013), 31-59.doi: 10.1007/s11831-013-9080-x.


    F. Chinesta, R. Keunings and A. Leygue, The Proper Generalized Decomposition for advanced numerical simulations. A primer, Springerbriefs, Springer, 2014.doi: 10.1007/978-3-319-02865-1.


    B. Cochelin, N. Damil and M. Potier-Ferry, Asymptotic Numerical Methods and Pade approximants for nonlinear elastic structures, International Journal for Numerical Methods in Engineering, 37 (1994), 1187-1213.doi: 10.1002/nme.1620370706.


    C. Ghnatios, F. Chinesta, E. Cueto, A. Leygue, A. Poitou, P. Breitkopf and P. Villon, Methodological approach to efficient modelling and optimization of thermal processes taking place in die: application to pultrusion, Composites Part A, 42 (2011), 1169-1178.doi: 10.1016/j.compositesa.2011.05.001.


    D. Gonzalez, A. Ammar, F. Chinesta and E. Cueto, Recent advances on the use of separated representations, International Journal for Numerical Methods in Engineering, 81 (2010), 637-659.doi: 10.1002/nme.2710.


    H. Herrero, Y. Maday and F. Pla, RB (Reduced Basis) for RB (Rayleigh-Benard), Computer Methods in Applied Mechanics and Engineering, 261/262 (2013), 132-141.doi: 10.1016/j.cma.2013.02.018.


    P. Ladeveze, Nonlinear Computational Structural Mechanics, Springer, New-York, 1999.doi: 10.1007/978-1-4612-1432-8.


    A. Leygue, F. Chinesta, M. Beringhier, T. L. Nguyen, J. C. Grandidier, F. Pasavento and B. Schrefler, Towards a framework for non-linear thermal models in shell domains, International Journal of Numerical Methods for Heat and Fluid Flow, 23 (2013), 53-73.doi: 10.1108/09615531311289105.


    E. Pruliere, F. Chinesta and A. Ammar, On the deterministic solution of multidimensional parametric models using the proper generalized decomposition, Mathematics and Computers in Simulation, 81 (2010), 791-810.doi: 10.1016/j.matcom.2010.07.015.


    J. Smoller, Shock Waves and Reaction Diffusion Equations, Springer-Verlag, 1994.doi: 10.1007/978-1-4612-0873-0.


    F. Terragni and J. M. Vega, On the use of POD-based ROMs to analyze bifurcations in some dissipative systems, Physica D, 241 (2012), 1393-1405.doi: 10.1016/j.physd.2012.04.009.


    P. Vanucci, B. Cochelin, N. Damil and M. Potier-Ferry, An asymptotic-numerical method to compute bifurcating branches, International Journal for Numerical Methods in Engineering, 41 (1998), 1365-1389.doi: 10.1002/(SICI)1097-0207(19980430)41:8<1365::AID-NME332>3.0.CO;2-Y.


    M. Vitse, D. Neron and P. A. Boucard, Virtual charts of solutions for parametrized nonlinear equations, Computational Mechanics, 54 (2014), 1529-1539.doi: 10.1007/s00466-014-1073-6.

  • 加载中

Article Metrics

HTML views() PDF downloads(287) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint